I've been prescribed Lyrica 75mg twice daily for anxiety. After reading about all the stories of addiction and withdrawal, I am nervous about staying on it and I would like to stop it. I've been taking it for 2 days, this is the third day and I have taken my morning dose, but I'm not sure I want to keep taking it. Will I feel physical withdrawal after just 3 days on the medicine at the 75mg 2x daily dose? Thanks
Hi! So I've heard some things about this medication. I know that with any nerve medication, you do have to wean yourself off. I had to take Gabapentin last Summer for two months. I'm am still recovering from two herniated discs and a pinched nerve. My doctor prescribed Gabapentin, which is similar to Lyrica. This medication is good for anxiety, so is antidepressants. Both class of medications, you have to wean yourself off, whether you've healed or you just don't like taking it. You could feel a physical withdrawal from it, maybe like insomnia, nervousness, etc..but remember, your blood levels had to adjust and get used to the medication and will have to again once the medication is out of your system. Hang in there!!
Hi shibainu22. You shouldn’t have any withdrawal symptoms after taking Lyrica for just 3 days; but if I were you I would hold onto the extra pills just in case. If you start to feel any symptoms; sort of like you are getting the flu; then you should taper. If you feel like you need to taper then you can measure out half of each capsule until you’re feeling better then half that again and then when you’re feeling better you should be able to stop. Make sure that you put the powder back in a capsule before taking. I am not a doctor but I finished tapering off Lyrica last year and that’s how I advise you to do it. That’s if you feel like you need to taper. Take care and I wish you the best. Cindy
I understand your concern. However, you are on a relatively low dose of Lyrica. I don't think there is a risk of addiction at your dosage level. If you were to stop taking the medication I don't believe you would experience any withdrawal symptoms. You may wish to consult with your Doctor before stopping the medication. Given your concerns over addiction ,two options for you may be: a lower dose of Lyrica, assuming it is effective, such as 50 mg or 25 mg twice each day; or Buspar, 7.5 mg twice each day.
All the best and take care for now.
Hello shibainu22, You should not have any withdrawal on such a short time period! I have used Lyrica for a long time (which is prescribed by my Rheumatologist for Fibromyalgia & nerve pain for stenosis).
Taking 100mg daily... but need to increase dosage as my stenosis is getting worse. If you have concerns re: this medication contact your doctor!
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2010 • 7 answers
Posted 11 Dec 2010 • 5 answers
Posted 14 May 2011 • 2 answers
Ive been addicted 2 hydrocodone 4 over 9 yrs then it progressed 2 methadone addiction. been on meth?
Posted 1 Aug 2011 • 1 answer
Hi there, I'll be coming off Lyrica soon and want to know if anyone had a safe withdrawal, or could?
Posted 29 Jan 2012 • 3 answers